Depersonalization Support Forum banner
1 - 18 of 18 Posts

·
Registered
Joined
·
117 Posts
Discussion Starter · #1 ·
OK, so check this out. I have the unfortunate event in front of me of going through passing a kidney stone! I woke up this morning, and after I used the bathroom I pretty much collapsed to the floor the pain was so bad.

Anyway, I went to the Dr. this morning, and it was confirmed I have one. The doc gave me (this is what is says on the label)

Oxycodone/APAP 7.5/500 TAB WAT

he gave that for me to take for the pain. The pain was really bad, but so far it has been barable and I have yet to take a pill.

My question is, is this med known for making my DP/DR worse? I would hate to be rolling around on the floor in pain, and then add this med making me feel even worse in DP/DR land!

Thanks for any advice.

Crumbles
 

·
Registered
Joined
·
235 Posts
I don't actually know if this is what I'm thinking of but there is a popular perscription drug called Oxy-cotton (not sure if that's how you spell it but that's how it sounds) that people like to buy on the street for the high, so if this is the same thing then I would be careful because any kind of drug that makes me feel high makes my DP/DR worse.
 

·
Registered
Joined
·
235 Posts
Oh I didn't see Janine had replied, If she says it's OK then it's OK, I trust her judgement 100%.
 
G

·
Well, since I'm being made to be such an Authority, lol..let me add this. It will be FINE for Crumbles in the sense that it will make him feel GOOD and not make him feel disoriented or dp/dr.

But it IS supposedly addictive if someone takes it for like months at a time (which I know he is not going to). And yes, Sillyputty is correct, too, that it is the same drug - used on the street as a "pleasure drug"

Take care,
J
 

·
Registered
Joined
·
117 Posts
Discussion Starter · #6 ·
Thanks for your advice. So are you saying it may make my DP/DR feel worse, but it will take my mind off the pain??
 
G

·
No no no...it is NOT going to make dp or dr worse. I think you'll LIKE the drug, personally.

Nothing to be afraid of at all for you. It is NOT going to make you feel "high" - just creates an artificial sense of well-being.

I just wanted to add that it is potentially addictive in case anyone would read this and run out and buy a year's supply because Janine said it was good, lololol

Again, my heart is with you re: the stone. !!!!
 

·
Registered
Joined
·
117 Posts
Discussion Starter · #8 ·
JanineBaker said:
Again, my heart is with you re: the stone. !!!!
Thanks. It totally sucks. I'm already on strings with work because I've been in and out with other problems going on, so here I am again not being able to go to work until this passes. I have a Dr. note though excusing me through the rest of the week. I hope that's acceptable for my work.

thanks again for your response!
 

·
Registered
Joined
·
117 Posts
Discussion Starter · #10 ·
Wendy said:
... It is NOT the truth.
Wow, that seemed a little mean. Look, it's the truth to her. That's about all Dr. advice would be anyway, what they've seen from experience.

That's all I was asking for was someone with experience in this situation that I haven't had. I wasn't asking her if I was going to have an allergic reaction to the drug or something. And besides, you seriously want me to ask a Dr. if this is going to make my DP/DR worse! HAHAHAHAHA! Yea, I'd love to hear their reaction:

"What's that???"

Case closed.
 

·
Registered
Joined
·
670 Posts
I had a medical procedure done not to long ago and needed painkillers afterwards.... if anything they made my dp/r more tolerable. Just my experience :wink:

Hope you are feeling better soon.
 
G

·
Of course I'm not a doctor. They know that.

If someone wants my opinion, based on what I know of dp/dr, that's all they're asking for.

I have no need to post here. none. This is my information based on my experience as someone who is training to be a therapist and who has gone through this experience personally and who has talked to a wide variety of people who have also experienced it.

I really don't have anything else to say. And not much interest in replying to posts at this point.
 

·
Registered
Joined
·
1,079 Posts
I have a feeling the kidney stone doctor will only tell Crumbles to see a shrink. DP is not well known among doctors, ... at least not to the ones I've seen. But I agree telling your psychiatrist is a good idea. Although mine still doesn't get it. But at least he's heard of it ...only as a symptom that accompanies anxiety, but that's something.
 

·
Registered
Joined
·
1,207 Posts
But peacedove, Crumbles' question was about the medicine for pain that he was given -- his doctor wrote the prescription without knowing Crumbles' other symptoms, and I think that's what he was originally asking about.
 

·
Registered
Joined
·
2,496 Posts
Sojourner said:
But peacedove, Crumbles' question was about the medicine for pain that he was given -- his doctor wrote the prescription without knowing Crumbles' other symptoms, and I think that's what he was originally asking about.
Indeed
Still sneezing. No sleep for the weary.

I always HIGHLY suggest:
1. Discussing this with your doctor
2. Having a look at rxlist.com in the Links Section! No one looks at the Links -- shame on ya'll 8)

Well, I was supposed to have a colonoscopy w/full anesthesia in July and chickened out. I am afraid of anything that might make my DP/DR worse. It's also difficult to say what drugs will affect which person.

I put up a link to an article of drugs that have been noted to cause DP/DR

See: http://www.dpselfhelp.com/forum/viewtopic.php?t=35

The following is the information from rxlist.com for Oxycontin/Oxycodone

http://www.rxlist.com

Oxycontin
Percolone


Generic Name: Oxycodone ox-i-KOE-done
Drug Class: Analgesic Narcotics/Opiate Agonist


"The analgesic ingredient, oxycodone, is a semi-synthetic narcotic with multiple actions qualitatively similar to those of morphine; the most prominent of these involve the central nervous system and organs composed of smooth muscle. The principal actions of therapeutic value of oxycodone are analgesia and sedation.

Oxycodone is similar to codeine and methadone in that it retains at least one half of its analgesic activity when administered orally."

Crumbles, if you've already started the drug, you already know how it's making you feel. If not, tell you're doctor you're concerned about dissociating, perhaps as opposed to feeling depersonalized, although I've had it up to here with doctors who don't know that term.

Best person to discuss this with is your doctor. Hopefully he/she has a brain and/or will look stuff up in his/her PDR.

Take Care,
My sense is you don't have anything to worry about and are probably sleeping peacefully at the moment and I am not. :?
Peace
D 8)
 

·
Registered
Joined
·
2,496 Posts
I've heard that Vicodin can cause some bad DP, and that happened to me some years back. Also to one other person who doesn't post here anymore. Also a pain killer. That one, I don't recommend.

I think the Oxycontin will just make you feel drowsy and will indeed help with the pain.

I was pissed at my neurologist re: asking HIM about surgery, my meds, and DP. He said, "I can't answer the question. Everyone is different. There are no guarantees." I wanted to kick him upside the head and nearly did.

Sneeze, sneeze, sneeze....

ALLERGIES!!!!!!!!!! :cry:
 

·
Registered
Joined
·
645 Posts
Wendy said:
Quote removed by Revelation
wtf....just let Janine give her advice and let it be. Some people never know when to just let things be. Geez, Janine is by far the expert on this forum when it comes to DP and probably knows more than half the psychiatrists we all see. Just let her give her advice, because more than likely she is correct. Geez!
 
1 - 18 of 18 Posts
Top